MAUDE Adverse Event Report: SYNTHES BRANDYWINE OPAL IMPLANT HOLDER PISTOL GRIP; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES BRANDYWINE OPAL IMPLANT HOLDER PISTOL GRIP; MISC ORTHO SURGICAL INSTRUMENT
Model Number 03.803.002
Medical Device Problem Codes Break (1069); Unintended Movement (3026)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.A service & repair evaluation/review was attempted; s&r service history review request for part 03.803.002, lot 5624343: no service history review can be performed as part number 03.803.002 with lot number(s) 5624343 is a lot/batch controlled item.The manufacture date of this item is 3-mar-2008.The source of the manufacture date is the release to warehouse date.The service history review is unconfirmed.Service and repair evaluation : the customer reported the handle was broken.The repair technician reported the shaft of the implant holder was coming loose out of the handle.Handle cracked/broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Device history records review was conducted.The report indicates that the: dhr review for part # 03.803.002, synthes lot # 5624343 release to warehouse date: 03-mar-2008.Expiration date: na.Manufactured by: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The service and repairs department documented that an opal implant holder pistol grip handle is broken.Issue found during inspection of set.This complaint involves one device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Customer quality (cq) engineering investigation: visual inspection: opal implant holder (p/n 03.803.002) was returned at cq location with the handle in a loose condition.The handle was found to be displaced downwards from its ideal position hence is wobbling.This will interfere with the proper functioning of the device.Knob and shaft were not returned with the complaint.The balance of the returned device is in slightly worn condition with superficial wear marks all over the device surface.The device is approx.9 years old.The complaint condition is most probably a result of cumulative wear of the device during such a long time of usage combined with a possible malhandling of the device either during surgery or sterilization process.Replication of the complaint condition could not be performed at cq location due to confirmed damage to the device.No other damage was observed.Visual inspection, device history record (dhr) review, service & repair evaluation and drawing review were performed as part of this investigation.This complaint is confirmed.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
OPAL IMPLANT HOLDER PISTOL GRIP
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6970437
Report Number2530088-2017-10318
Device Sequence Number19135370
Product Code LXH
UDI-Device Identifier10705034722450
UDI-Public(01)10705034722450(10)5624343
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.803.002
Device Catalogue Number03.803.002
Device Lot Number5624343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date10/23/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1